Thunderstorm Wind, Owen
- When
- June 13, 4:47 PM EST to 4:48 PM EST
- Where
- Owen County, Quincy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.450, -86.717
Several trees reported down by thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Several trees reported down by thunderstorm winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 1:25 PM EST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 125 PM EST SUN JUN 13 2004 .DISCUSSION...FORECAST FOCUS WILL BE ON CHANCES OF PRECIP OVER THE NEXT 24-48 HRS. AT 18Z A WEAK WMFNT WAS FM JUST NORTH OF KLAF TO KCVG. A DEWPOINT/COOL FRONT WAS NORTH/SOUTH ORIENTED OVER CENTRAL IL. GFS STILL SUFFERING FROM FEEDBACK PROBLEMS AS PROVEN BY CONV/STABLE PRECIP COMPARISONS AND LARGE BULLSEYE OF UVV/PVA MAGICALLY APPEARING OUT OF NOWHERE. THEREFORE WILL RELY MOSTLY ON THE ETA FOR THIS PKG. DIFFUSE SFC PATTERN STILL PLAGUING CENTRAL INDIANA AND HAS MADE FORECASTING TIMING AND COVERAGE OF TSRA CHALLENGING. THIS PATTERN HAS ALSO LESSENED THE CHANCES OF LARGER SCALE ORGANIZED HEAVY RAINFALL. SINCE TSRA COVERAGE TODAY THRU TUES WILL BE MOSTLY SCATTERED IN NATURE WILL NOT CARRY A FLOOD WATCH ANY LONGER. VERY ISOLATED HEAVY PRECIP AMTS ARE STILL POSSIBLE BUT SHOULD ONLY AFFECT A VERY LOCALIZED AREA. AS UPPER PATTERN BECOMES MORE ZONAL OVER THE NEXT 12 HOURS ALLOWING MULTIPLE VORTS TO PASS THROUGH IN THE FAST FLOW...A CHANCE OF TSRA WILL REMAIN UNTIL AT LEAST TUES WHEN ETA BRINGS A COLD FRONT THRU THE CWA. AGAIN TIMING WILL BE MORE DIFFICULT TO PIN DOWN AS VORTS COMBINED WITH ANY OLD BOUNDARIES WILL BE THE FOCUS FOR CONVECTIVE INITIATION. THIS BREAK WONT LAST LONG AS CDFNT COMES BACK NORTH AS A WMFNT THEN STALLS SOMEWHERE OVER CENTRAL INDIANA. TEMPS WILL REMAIN IN THE MID-UPPER 80S THRU THE PD AS H85 TEMPS HOVER IN THE 15-20C RANGE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 547 AM EST SUN JUN 13 2004 INZ021-028>031-035>043-049-141100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD- MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 547 AM EST SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN THIRD OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY. SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TODAY AND TONIGHT. THE HEAVY RAIN MAY INCREASE EXISTING FLOODING PROBLEMS. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS AND CREEKS...INCLUDING THE WABASH...VERMILLION...TIPPECANOE AND WHITE RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST RIVER FORECASTS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND INZ044>048-051>057-060>065-067>072-141100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN- OWEN-PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO- 547 AM EST SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS...INCLUDING THE WHITE AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST RIVER FORECASTS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 141 PM EST SUN JUN 13 2004 INZ021-028>031-035>049-051-052-054>057-140045- BOONE-CARROLL-CLAY-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK- HENDRICKS-HENRY-HOWARD-JOHNSON-MADISON-MARION-MONTGOMERY-MORGAN- PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-TIPPECANOE-TIPTON-VERMILLION-VIGO- WARREN- 141 PM EST SUN JUN 13 2004 ..SEVERE THUNDERSTORM WATCH #460 REMAINS IN EFFECT UNTIL 800 PM EST...
The Indianapolis radar (KIND), 47 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407210, 5407211.